Follow by Email

Tuesday, September 27, 2016

An Emotional Hair Week

I almost gave up on my Accutane journey. I discovered that my hair appeared to be thinning. I noticed that while washing my hair in the shower that I was experiencing quite a bit of shedding. This hit home a bit harder than it should have because I have had hair problems in the past. Two years go I caught ringworm on the nap of my neck from a tanning bed headrest. Needless to say that a patch of my hair fell out and I had to apply cream for two months.

Another instance of having difficulties with my hair happened 5 months after having my daughter. I developed postpartum alopecia on the top of my head. In the case I just started taking Biotin and using the Walmart brand "Rogaine" on the one bald spot. So here I am a year later fearing that I am going to yet again have another bald spot in my hair. I spent a number of hours online doing research to figure out whether or not it was relation to being on Accutane. Unfortunately, hair loss is a side effect of the medication.

At this point Ive been on the medication for two months and have noticed significant improvement in my skin. Not only have my number of breakouts reduced but the over all texture looks better. In my mind I was juggling the idea of going off of Accutane. To me, I thought that having my hair meant more than having clear skin. I felt like I was already doing all that I could to help with the health of my hair. I take a number of vitamins direct towards healthy hair, skin and nails and rarely use heat on it. The medicine has made it very dry so I even resulted to only washing it once a week. 

My emotions were all over the place last week. The day that I uploaded a video to Youtube about my dilemma, I had spent the whole day crying.

Video here:       https://youtu.be/uLnkWOCxP8A

The following two days weren't much better but at least I wasn't crying off and on. All I could think about was losing my hair in order to have clear skin. One woman in particular that I met on Instagram was very helpful. I talked to her about it a lot and she is also going through the same issue. When this was all happening, there were still 5 days until my next recheck with my dermatologist. 

Today I was met with great relief after having a long discussion with my dermatologist about the concerns I had with hair loss while on Accutane. He explained to me that it is normal to lose 100 strands of hair on an average day. If a person was to wait X amount of days before washing their hair they might notice more. He advised me that waiting to wash my hair would not cause any less hair to fall out. I was very glad to hear that once I completed the course of medication that my hair would return to normal. 

I want to thank everyone who reached out to me. You all have made this journey easier to deal with on a day to day basic. Thank you for all of your kind words and encouragement. I can not wait until we have all reached the end of the tunnel. I know that all of our skin is going to be flawless. We are each going to move on to whatever each persons next step might be. I hope to have laser to deal with some of the scarring on my cheeks. What is your next step? Email me at Zimskygirls@gmail.com if you want to talk. 

Click to Donate Now!

Please Donate to my Go Fund Me & Share





Thank you,

Angela Zimsky

Subscribe to my YouTube
Follow me on Facebook

Follow me on Instagram
Follow me on Twitter 


1 comment:

  1. Glad you were able to get some good news and relief. Stay strong!

    ReplyDelete